# SDR 20181023

- Difficulty date: October 18, 2018
- Submitted: April 6, 2022
- Operation: Air carrier
- Aircraft: N544JH
- Make and model: Robsin R44
- Aircraft serial: 13962
- Aircraft time: 395 hours
- Engine: Lyc IO540AE1A5
- Engine time: 395 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Rocker Shaft
- Condition: Loose
- Stage of operation: CR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: R

## Discrepancy

SUPPLEMENTAL INFORMATION (PLEASE REPLACE THE TEXT WITH THE FOLLOWING CORRECTED TEXT IN THIS FIELD): SERVICE
BULLETIN 388C WAS PERFORMED IN CONJUNCTION WITH THE ANNUAL INSPECTION AND SERVICING OF THE AIRCRAFT. POST
INSPECTION RUN-UP AND RETURN TO SERVICE FLIGHT WERE NORMAL. THE AIRCRAFT WAS RETURNED TO SERVICE.
APPROXIMATELY 20 MINUTES INTO THE FIRST FLIGHT THE PILOT EXPERIENCED LOSS OF POWER AND ROUGH RUNNING ENGINE.
VIBRATION WAS LESS WITH REDUCED POWER SO THE PILOT AUTOROTATED TO A SUCCESSFUL PRECAUTIONARY LANDING WITH NO
DAMAGE TO THE AIRCRAFT. THE AIRCRAFT WAS TRANSPORTED BACK TO THE REPAIR STATION VIA FLATBED TRAILER FOR
TROUBLESHOOTING AND REPAIR. A BORESCOPE INSPECTION REVEALED NUMBER 5 EXHAUST VALVE WAS NOT OPENING. THE VALVE
COVER WAS NOTICEABLY DENTED FROM THE INSIDE NEAR THE EXHAUST VALVE ROCKER. FURTHER INVESTIGATION REVEALED
THAT THE NUTS AND WASHERS SECURING P/N 72710 ROCKER SHAFT COVER HAD COME LOOSE AND FALLEN BETWEEN THE
CYLINDERS ALONG WITH THE COVER. THIS ALLOWED THE ROCKER SHAFT TO BACK OUT OF POSITION ALLOWING THE ROCKER TO
FALL FREE INSIDE THE ROCKER BOX. THE APPARENT CAUSE OF THIS SERVICE DIFFICULTY WAS DUE TO THE TECHNICIAN
FAILING TO TIGHTEN THE ROCKER SHAFT COVER NUTS AFTER INSTALLATION AND THE INSPECTOR FAILING TO FULLY VERIFY
PROPER INSTALLATION AND TORQUE OF HARDWARE ON ALL CYLINDERS. THE CYLINDER WAS REPAIRED AND RETURNED TO
SERVICE
